Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

October 4, 2021Miller County, Georgia; Houston County, Alabama

NWS Tallahassee, FL issued this special weather statement at Oct 4, 2021, 6:05 PM EDT for Miller County, Georgia; Houston County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2021, 6:05 PM EDT (22:05 UTC)
Expired
Oct 4, 2021, 6:45 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
30

Counties Houston County, AL, Miller County, GA

The radar

The Ft Rucker radar (KEOX), 45 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WWUS82 KTAE 042205
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
605 PM EDT Mon Oct 4 2021
 
ALZ069-FLZ011-GAZ142-143-155-042245-
Houston AL-Jackson FL-Miller GA-Seminole GA-Early GA-
605 PM EDT Mon Oct 4 2021

...Strong thunderstorms will impact portions of Houston, northern
Jackson, western Miller, northern Seminole and southern Early
Counties through 645 PM EDT/545 PM CDT/...

At 603 PM EDT/503 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Donalsonville to 11 miles
southeast of Cottonwood to 6 miles northwest of Marianna. Movement 
was north at 15 mph. At 459 PM CDT KMAI reported a wind gust of 28 
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Colquitt, Cottonwood, Dothan, Donalsonville, Taylor, Midland City,
Kinsey, Ashford, Cowarts, Webb, Columbia, Centerville, Malone,
Rehobeth, Cottondale, Greenwood, Avon, Madrid, Gordon and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3129 8464 3096 8481 3084 8509 3077 8534
      3099 8550 3100 8549 3129 8548 3129 8542
      3131 8542 3132 8539
TIME...MOT...LOC 2203Z 168DEG 13KT 3102 8486 3097 8512 3083 8533 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

01-GONZALEZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 4, 3:36 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 4, 3:36 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
336 PM EDT Mon Oct 4 2021

.NEAR TERM [Through Tuesday]...

Shortwave trough diving southward towards the Mid South will
eventually close off an upper low Tuesday then begin to cutoff by
late Tuesday. Mid level flow will turn from more westerly to
southwesterly which is a moist flow off the Gulf of Mexico. As the
low deepens, favorable dynamics will be in place to support more
heavy rainfall overnight into Tuesday. A flash flood watch is in
effect for the western FL panhandle and portions of southeast
Alabama. In southern Walton and extreme western Bay counties, 3 to
6 inches plus of rainfall fell this morning and these areas are
especially vulnerable to flooding. Portions of the western FL
panhandle have between a 30 to 50 percent chance of 5 inch
exceedance based on the HREF. Although its not raining now, be
prepared for heavy rainfall overnight into Tuesday morning's
commute.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

Upper low cuts off Tuesday night over the Mid South then meanders
around through Wednesday night. Moist trajectories off the Gulf of
Mexico will continue feeding our area cloudiness and showers and
thunderstorms. Have raised pops during this time frame, especially
west of Tallahassee to Albany line with the upper low meandering
around. WPC does have a marginal risk for excessive rainfall for
day 3 for small portions of southeast Alabama and adjacent
southwest Georgia. We will need to see how Tuesday rainfall plays
out but believe this area may need to be extended further east for
Wednesday.

.LONG TERM [Thursday Through Monday]...

A couple of shortwave troughs from the west will nudge the cutoff
Low that's been settled over the lower Mississippi Valley. The
cutoff Low will begin to lift north-northeast through the day on
Thursday with the Cold Front being able to push in through the day
on Friday. Showers and thunderstorms will be possible ahead of
the front, with PoPs around 50-60 percent Thursday through Friday.
PoPs begin to decrease to 30 percent and less through the weekend
following the frontal passage due to slightly drier air moving
in. Daytime highs will not be affected much by the front. Highs
will be in the low 80s for most of the CWA to the mid 80s in the
SE Big Bend region for the beginning of the term and all areas
will be in the low 80s through the rest of the term. Low
temperatures, however, will cool to the mid to upper 60s following
the cold front.

&&

.AVIATION...
[Through 18Z Tuesday]

Scattered showers and storms continue across the western Florida
panhandle with additional convection beginning east of there into
southern Georgia. Good coverage of convection will continue into
the evening hours. Overnight, rain will be concentrated back west
into the western Florida panhandle including ECP and southeast
Alabama including DHN. Expect degraded flight conditions in
heavier rainfall and overnight MVFR to high IFR in the ECP-DHN
aerodromes.

&&

.MARINE...

Light to moderate southeast flow will set up through much of the
week ahead, with high pressure to the east. Showers and
thunderstorms will increase in coverage also as a low pressure
system slowly moves into the southeast states. Winds will become
northerly later this week and into the weekend.

&&

.FIRE WEATHER...

A wet and unsettled pattern will persist through Wednesday across
most of the area. The combination of low mixing heights and
light transport winds will lead to low dispersions across the
entire region through Wednesday. Outside of low dispersions,
there are no other fire weather concerns.

&&

.HYDROLOGY...

Flash flood watch remains in effect for the western FL panhandle
and extreme southeast Alabama. Areas across southern Walton county
received 3-6 inches of radar estimated rainfall with several
reports of flooding. Another round of heavy rainfall is expected
overnight and this area will need to be watched for additional
flooding.

Through the end of the work week, 1-3 inches of rainfall will be
common, with isolated higher amounts especially along and west of
Albany to Tallahassee. Especially in areas that have received
recent heavy rainfall.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  82  70  84  71 /  40  80  40  70  30
Panama City   71  78  70  83  71 /  90  90  70  80  60
Dothan        69  76  67  81  68 /  90  90  60  90  50
Albany        70  80  69  84  71 /  60  80  50  80  40
Valdosta      70  83  70  85  71 /  30  70  30  70  20
Cross City    71  85  72  88  71 /  20  50  30  50  20
Apalachicola  74  81  72  82  73 /  60  80  60  70  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

     Flash Flood Watch through Tuesday evening for Central Walton-
     Coastal Bay-Holmes-Inland Bay-North Walton-South Walton-
     Washington.

GA...None.
AL...Flash Flood Watch through Tuesday evening for Coffee-Geneva.

GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...Scholl

In the hours before

Special weather statement, Oct 4, 6:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
605 PM EDT Mon Oct 4 2021

ALZ069-FLZ011-GAZ142-143-155-042245-
Houston AL-Jackson FL-Miller GA-Seminole GA-Early GA-
605 PM EDT Mon Oct 4 2021

...Strong thunderstorms will impact portions of Houston, northern
Jackson, western Miller, northern Seminole and southern Early
Counties through 645 PM EDT/545 PM CDT/...

At 603 PM EDT/503 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Donalsonville to 11 miles
southeast of Cottonwood to 6 miles northwest of Marianna. Movement
was north at 15 mph. At 459 PM CDT KMAI reported a wind gust of 28
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Cottonwood, Dothan, Donalsonville, Taylor, Midland City,
Kinsey, Ashford, Cowarts, Webb, Columbia, Centerville, Malone,
Rehobeth, Cottondale, Greenwood, Avon, Madrid, Gordon and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3129 8464 3096 8481 3084 8509 3077 8534
      3099 8550 3100 8549 3129 8548 3129 8542
      3131 8542 3132 8539
TIME...MOT...LOC 2203Z 168DEG 13KT 3102 8486 3097 8512 3083 8533

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

01-GONZALEZ

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:47 AM EDTFlash Flood WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more4 days
Oct 4, 5:45 AM EDTAreal Flood AdvisoryTAEWalton3 hr
Oct 4, 6:38 AM EDTFlash Flood WarningTAEWalton3 hr
Oct 4, 7:04 AM EDTFlash Flood WarningTAEWalton12 hr
Oct 4, 8:52 AM EDTAreal Flood AdvisoryTAEWalton5 hr
Oct 4, 6:49 PM EDTSpecial Weather StatementTAECalhoun, Early, Miller41 min

Nearby

Special Weather Statements in Georgia, 2021Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.